Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 25, NWS La Crosse, WI

May 20, 2014Jackson County, Wisconsin

NWS La Crosse, WI issued this river flood warning at May 20, 2014, 5:14 AM CDT for Jackson County, Wisconsin. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2014, 5:14 AM CDT (10:14 UTC)
Expired
May 21, 2014, 10:32 AM CDT
In force
29 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, WI

The radar

The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Black River Falls (BRFW3).

Action stage
43 ft
Minor stage
47 ft
Moderate stage
51 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WGUS43 KARX 201014
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
514 AM CDT TUE MAY 20 2014

...BLACK RIVER HEADED ABOVE FLOOD STAGE AT BLACK RIVER FALLS...

.RAIN AMOUNTS OF 1 TO LOCALLY 3 INCHES FELL ACROSS THE SOUTHERN
PORTIONS OF CLARK COUNTY AND NORTHERN PORTIONS OF JACKSON COUNTY
MONDAY AFTERNOON AND EVENING. THESE RAINS HAVE CREATED SIGNIFICANT
RUNOFF AND ANOTHER ROUND OF RISING WATER IN THE BLACK RIVER CHANNEL.
THE BLACK RIVER WILL RISE ABOVE THE FLOOD STAGE OF 47 FEET AT BLACK
RIVER FALLS THIS MORNING...REACHING A CREST OF 49 TO 50 FEET LATER
THIS MORNING.  

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC053-202214-
/O.NEW.KARX.FL.W.0025.140520T1014Z-140521T1532Z/
/BRFW3.1.ER.140520T0943Z.140520T1200Z.140520T2132Z.NO/
514 AM CDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL WEDNESDAY MORNING.
* AT  4:15 AM TUESDAY THE STAGE WAS 46.5 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 49.4 FEET BY LATER THIS MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE LATER TODAY.
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$
4 follow-up statements
336 
WGUS83 KARX 201549
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CDT TUE MAY 20 2014

...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE MISSISSIPPI AND
BLACK RIVERS...

.RECENT HEAVY RAINFALL WILL CONTINUE TO HOLD THE MISSISSIPPI AND
BLACK RIVERS AT HIGH LEVELS. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-WIC011-210649-
/O.EXT.KARX.FL.W.0016.000000T0000Z-140527T0000Z/
/WABM5.1.ER.140501T0700Z.140516T1800Z.140526T0600Z.NO/
1049 AM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WABASHA.
* UNTIL NEXT MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO NEAR FLOOD STAGE OF 12 FEET BY
  WEDNESDAY AFTERNOON...THEN RISE SLIGHTLY AGAIN FRIDAY EVENING.
* IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS.

&&
 
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209

$$

IAC005-043-WIC023-043-210648-
/O.CON.KARX.FL.W.0020.000000T0000Z-000000T0000Z/
/MCGI4.1.ER.140504T1900Z.140520T1445Z.000000T0000Z.NO/
1049 AM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM TUESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AT 17.2 FEET TODAY...THEN START
  FALLING BUT REMAINING ABOVE FLOOD STAGE INTO NEXT WEEK. 
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS
  TO PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 

&&
 
LAT...LON 4321 9109 4300 9111 4298 9119 4316 9121 4324 9115

$$

IAC043-WIC043-210648-
/O.EXT.KARX.FL.W.0022.000000T0000Z-140523T1800Z/
/GTTI4.1.ER.140518T0840Z.140520T1400Z.140523T0000Z.NO/
1049 AM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM TUESDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET TODAY...THEN 
  FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. 

&&
 
LAT...LON 4300 9111 4270 9090 4265 9090 4271 9112 4298 9119

$$

WIC053-210648-
/O.EXT.KARX.FL.W.0025.000000T0000Z-140522T0500Z/
/BRFW3.1.ER.140520T0957Z.140520T1800Z.140521T1100Z.NO/
1049 AM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM TUESDAY THE STAGE WAS 49.2 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 49.8 FEET TODAY...THEN 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$
926 
WGUS83 KARX 202153
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT TUE MAY 20 2014

...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE MISSISSIPPI AND
BLACK RIVERS...

.RECENT HEAVY RAINFALL WILL CONTINUE TO HOLD THE MISSISSIPPI AND
BLACK RIVERS AT HIGH LEVELS. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-WIC011-211253-
/O.CON.KARX.FL.W.0016.000000T0000Z-140527T0000Z/
/WABM5.1.ER.140501T0700Z.140516T1800Z.140526T0600Z.NO/
453 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WABASHA.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE BY MONDAY MORNING.
* IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS.

&&
 
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209

$$

IAC005-043-WIC023-043-211252-
/O.CON.KARX.FL.W.0020.000000T0000Z-000000T0000Z/
/MCGI4.1.ER.140504T1900Z.140520T1445Z.000000T0000Z.NO/
453 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 PM TUESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL HOLD NEARLY STEADY INTO WEDNESDAY
  AND THEN START TO FALL.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS
  TO 
  PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 

&&
 
LAT...LON 4321 9109 4300 9111 4298 9119 4316 9121 4324 9115

$$

IAC043-WIC043-211252-
/O.CON.KARX.FL.W.0022.000000T0000Z-140523T1800Z/
/GTTI4.1.ER.140518T0840Z.140520T2000Z.140523T0000Z.NO/
453 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM TUESDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER START TO FALL TONIGHT...DROPPING BELOW FLOOD 
  STAGE BY THURSDAY EVENING.
* IMPACT...AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. 

&&
 
LAT...LON 4300 9111 4270 9090 4265 9090 4271 9112 4298 9119

$$

WIC053-211252-
/O.EXT.KARX.FL.W.0025.000000T0000Z-140521T1842Z/
/BRFW3.1.ER.140520T0957Z.140520T1600Z.140521T0042Z.NO/
453 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM TUESDAY THE STAGE WAS 48.8 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE THIS EVENING.
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$
613 
WGUS83 KARX 210159
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT TUE MAY 20 2014

...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE MISSISSIPPI AND
BLACK RIVERS...

.RECENT HEAVY RAINFALL WILL CONTINUE TO HOLD THE MISSISSIPPI AND
BLACK RIVERS AT HIGH LEVELS. 


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-WIC011-211659-
/O.CON.KARX.FL.W.0016.000000T0000Z-140527T0000Z/
/WABM5.1.ER.140501T0700Z.140516T1800Z.140526T0600Z.NO/
859 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WABASHA.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE BY MONDAY MORNING.
* IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS.

&&
 
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209

$$

IAC005-043-WIC023-043-211659-
/O.CON.KARX.FL.W.0020.000000T0000Z-000000T0000Z/
/MCGI4.1.ER.140504T1900Z.140520T1445Z.000000T0000Z.NO/
859 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM TUESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL START FALL ON WEDNESDAY AND DROP TO A
  STAGE OF 16.7 FEET BY LAT FRIDAY.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS
  TO PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 

&&
 
LAT...LON 4321 9109 4300 9111 4298 9119 4316 9121 4324 9115

$$

IAC043-WIC043-211659-
/O.EXT.KARX.FL.W.0022.000000T0000Z-140524T0600Z/
/GTTI4.1.ER.140518T0840Z.140520T2000Z.140523T1200Z.NO/
859 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM TUESDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL START TO FALL TONIGHT...DROPPING BELOW
  FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. 

&&
 
LAT...LON 4300 9111 4270 9090 4265 9090 4271 9112 4298 9119

$$

WIC053-211659-
/O.EXT.KARX.FL.W.0025.000000T0000Z-140521T1838Z/
/BRFW3.1.ER.140520T0957Z.140520T1600Z.140521T0038Z.NO/
859 PM CDT TUE MAY 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM TUESDAY THE STAGE WAS 47.1 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL DROP BELOW FLOOD STAGE EARLY TONIGHT.
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$
254 
WGUS83 KARX 210451
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CDT TUE MAY 20 2014

...FLOOD WARNING CANCELLED FOR THE BLACK RIVER AT BLACK RIVER
FALLS...

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE AT THE BLACK RIVER AT
BLACK RIVER FALLS. LOOK FOR THE RIVER TO CONTINUE TO FALL OVER THE
NEXT FEW DAYS WITH DRY WEATHER ANTICIPATED.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC053-210521-
/O.CAN.KARX.FL.W.0025.000000T0000Z-140521T1838Z/
/BRFW3.1.ER.140520T0957Z.140520T1600Z.140521T0047Z.NO/
1151 PM CDT TUE MAY 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* AT 10:15 PM TUESDAY THE STAGE WAS 46.5 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* FELL BELOW FLOOD STAGE AT  7:47 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 41.7 FEET BY THURSDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 20, 3:32 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 20, 3:32 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT TUE MAY 20 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 331 AM CDT TUE MAY 20 2014

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES YET TODAY...
TEMPERATURES.

DATA ANALYSIS AT 06Z HAD THE SFC LOW/TROUGH FROM EASTERN ND TO
EASTERN NEB. WV IMAGERY DEPICTED A LEAD SHORTWAVE OVER NORTHEAST MN.
PER VAD WIND PROFILER DATA...THIS SHORTWAVE HAS ALREADY PULLED THE
850-700MB TROUGH AXIS EAST TO NEAR THE MN/WI BORDER INTO EASTERN IA.
IR IMAGERY SHOWING THE DEEPER/COLDER CLOUDS/MOISTURE MOVING NORTH/
EAST OF THE FCST AREA EARLY THIS MORNING. FOG-PRODUCT IMAGERY/SFC
OBS SHOWING DRYING/CLEARING SPREADING EAST ACROSS SOUTHERN MN/
NORTHERN IA BEHIND THE 850-700MB TROUGH. AREA RADARS SHOWING BULK OF
THE SHRA/TSRA HAD LIFTED NORTHEAST OF THE FCST AREA WITH ONLY SPOTTY
-SHRA/-DZ LINGERING ACROSS THE FCST AREA.

ONLY POTENTIAL ISSUE NOTED WITH 20.00Z MODEL INITIALIZATIONS IS GFS
ABOUT 5F TO HIGH WITH SFC DEW POINTS IN THE MOISTURE PLUME FROM
SOUTHEAST SD INTO THE MID MS VALLEY. OTHERWISE INITIALIZATIONS LOOK
GOOD. SOLUTIONS CONVERGING ON A TIGHTER CONSENSUS OF THE EARLIER
RUNS WITH RATHER GOOD BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
AMONG ALL MODELS THRU 12Z WED. SHORT-TERM FCST CONFIDENCE ON THE
GOOD SIDE THIS CYCLE.

FOR THE SHORT TERM...TAIL OF THE NORTHEAST MN IMPULSE WAS SLIDING
ACROSS THE FCST AREA EARLY THIS MORNING. A FEW SHRA ACCOMPANY THIS
FEATURE ACROSS THE NORTH END OF THE FCST AREA...IN SOME LOWER LEVEL
WARM ADVECTION/MOISTURE TRANSPORT AHEAD OF IT. ONCE IT PASSES...BULK
OF THE LOWER LEVEL FORCING/LIFT MOVE NORTHEAST OF THE FCST AREA WITH
THE 925-700MB DRYING CONTINUING TO SPREAD EAST ACROSS THE FCST
AREA. GIVEN THE POST SHORTWAVE PROGRESS OF THE DRYING/DECREASING
CLOUDS...REMOVED BULK OF LINGERING SHRA CHANCES THRU THE MORNING.
ATTENTION QUICKLY FOCUSES ON A FRONTAL BOUNDARY THAT ENDS UP NEAR
THE FAR SOUTH END OF THE FCST AREA THIS AFTERNOON. THIS DEVELOPING
BOUNDARY ALREADY SHOWING UP IN SFC OBS AS A WEAK WIND
SHIFT/PRESSURE TROUGH NEAR A KMKE-KPDC-KOMA LINE. MODEL CONSENSUS
STRENGTHENS THIS BOUNDARY THIS AFTERNOON AND SLOWLY PUSH IT SOUTH.
BIGGEST QUESTION REMAINS DEW POINTS NEAR/SOUTH OF THIS BOUNDARY
THIS AFTERNOON. NAM/GFS WANT TO BRING 65-70F DEW POINTS INTO THE
SOUTHEAST END OF THE FCST AREA FOR THE AFTERNOON. THESE DEW POINTS
RESULT IN MUCAPES OF 2K-3K J/KG OVER THE SOUTHEAST END OF THE FCST
AREA THIS AFTERNOON...VS. 1K-2K J/KG IN THE ECMWF WITH MORE
REASONABLE LOWER 60S DEW POINTS. SLIGHT RISK OF SEVERE STORMS
ACROSS THE FAR SOUTH END OF THE FCST AREA THIS AFTERNOON/EARLY
EVENING NOT UNREASONABLE BUT APPEARS CONDITIONAL ON THE DEW POINTS
AND WHERE THE BOUNDARY ENDS UP. SEE SWODY1 FOR MORE DETAILS.
CONVECTION THIS AFTERNOON/ EVENING AND ITS OUTFLOWS WOULD DRIVE
THE FRONT FURTHER SOUTH TONIGHT...WITH COOLER/DRIER CAN HIGH
PRESSURE NOSING INTO THE AREA TONIGHT.

WITH A MILDER START...925MB TEMPS IN THE 20C RANGE THIS AFTERNOON
AND SOME SUNSHINE ACROSS MUCH OF THE AREA AT LEAST THRU THE
MORNING...HIGHS TODAY MOSTLY IN THE MID 70S TO NEAR 80 LOOK QUITE
REASONABLE. COOLER AGAIN TONIGHT WITH ARRIVAL OF A STRONGER SURGE OF
LOW LEVEL COLD ADVECTION ON THE NOSE OF THE CAN HIGH.
MODEL/ENSEMBLE CONSENSUS OF THE HIGHS/LOWS FOR TODAY/TONIGHT
LOOKED GOOD.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 331 AM CDT TUE MAY 20 2014

MAIN FORECAST CONCERNS FOR WED THRU THU NIGHT...TEMPERATURES.

GOOD MODEL CONSENSUS FOR THE MID LEVEL TROUGH TO MOVE EAST OF THE
AREA WED WITH WEAK NORTHWEST FLOW ALOFT OVER THE UPPER MIDWEST
INTO THU. HGTS RISE THU NIGHT AS MID LEVEL RIDGING BUILDS INTO THE
NORTH- CENTRAL CONUS. FCST CONFIDENCE IS GOOD FOR WED THRU THU
NIGHT FOR WHAT CONTINUES TO TREND AS A DRY/QUIET PERIOD UNDER THE
INFLUENCE OF QUASI-ZONAL FLOW ALOFT AND CAN HIGH PRESSURE AT THE
SFC.

THE GENERAL WEAK/BROAD WEST TO NORTHWEST FLOW ALOFT THRU THIS PERIOD
ALLOWS WEAK CAN HIGH PRESSURE TO BUILD INTO THE UPPER MIDWEST WED
THEN REMAIN ACROSS THE REGION THRU THE END OF THE WEEK. MODEL
SOUNDINGS FOR WED-THU NIGHT SHOWING A DRIER COLUMN OVER MN/IA/WI
UNDER THE INFLUENCE OF THE NORTHWEST FLOW/CAN HIGH...WITH PW VALUES
NEAR TO SLIGHTLY BELOW NORMAL. 850MB TEMPS MOSTLY IN THE +6CTO
+10C RANGE THRU THE PERIOD...WHICH IS NEAR NORMAL. WITH PLENTY OF
SUNSHINE AND THE DRIER AIRMASS...DIURNAL SWINGS OF 20 TO 25F WITH
HIGHS/LOWS NEAR NORMAL LOOK WELL TRENDED FOR WED THRU THU NIGHT.

FOR FRIDAY THROUGH MONDAY.../DAYS 4 TO 7/...

FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES SAT NIGHT INTO
MON...TEMPERATURES THRU THE PERIOD.

MEDIUM RANGE MODEL RUNS OF 20.00Z IN GOOD AGREEMENT FRI/SAT AS
AMPLIFYING RIDGING ALOFT BUILDS ACROSS THE MID/UPPER MS VALLEY...
AHEAD OF STRONGER TROUGHING COMING THRU THE SOUTHERN TO NORTHERN
ROCKIES. LATEST MODEL CONSENSUS TRENDS TOWARD FASTER OF THE
EARLIER RUNS WITH THE TROUGHING COMING THRU THE SOUTHERN ROCKIES.
IMPROVING CONSENSUS AS THIS ENERGY TO LIFTS NORTHEAST INTO THE
CENTRAL CONUS SUN THEN TOWARD THE UPPER MIDWEST MON...BEING DRIVEN
BY THE NEXT STRONGER TROUGH/ENERGY DIGGING INTO THE FAR WESTERN
CONUS. FCST CONFIDENCE GOOD FRI/SAT UNDER THE INFLUENCE OF THE
HIGH/ RIDGING...THEN AVERAGE SUN/MON WITH PLENTY OF SMALLER SCALE
DETAIL DIFFERENCES IMPACTING SHRA/TSRA CHANCES LATE IN THE
PERIOD.

CAN HIGH PRESSURE/RIDGING ALOFT FROM THU/THU NIGHT CONTINUE TO
IMPACT THE AREA/S WEATHER FRI/SAT...WITH DRY AND MOSTLY CLEAR TO
PARTY CLOUDY CONDITIONS. WITH THE BUILDING HGTS ALOFT AND SLOW
PROGRESSION OF THE PATTERN...THE SFC HIGH SLIPS EAST OF THE AREA AND
925-850MB TEMPS SLOWLY WARM. HIGHS NEAR NORMAL ON FRI LOOK WELL
TRENDED. 850MB TEMPS CLIMB INTO THE +10C TO +14C RANGE SAT AS SFC-
850MB RIDGE AXIS FINALLY MOVES EAST OF THE AREA. HIGHS SAT ABOUT A
CATEGORY ABOVE NORMAL ALSO WELL TRENDED. BY SUNDAY...STRONGER LOWER
LEVEL WARM ADVECTION/MOISTURE TRANSPORT STARTS TO SPREAD NORTHEAST
AND EAST...INTO/ACROSS THE UPPER MIDWEST. PRESENT TRENDS HAVE THE
STRONGER OF THIS JUST WEST/NORTH OF THE FCST AREA ON SUN...THEN
SPREAD THE AXIS OF DEEPER MOISTURE/STRONGER TRANSPORT INTO/ACROSS
THE FCST AREA SUN NIGHT/MON. SMALL SHRA/TSRA CHANCES SUN INCREASING
INTO THE 30-50 PERCENT RANGE MON PER THE MODEL CONSENSUS LOOK GOOD
AT THIS TIME. HIGHS IN THE MID 70S TO LOWER 80S SUN/MEMORIAL DAY
ALSO APPEAR WELL TRENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1136 PM CDT MON MAY 19 2014

SOME LIGHT RAIN SHOWERS AND DRIZZLE CONTINUES TO LINGER ACROSS THE
REGION AS A TROUGH LIFTS THROUGH. CONDITIONS ARE MAINLY VFR
LOCALLY WITH JUST A FEW SPOTS DROPPING DOWN WITH VISIBILITY OF 5SM
DUE TO THE RAIN SHOWERS IN SOUTH CENTRAL MINNESOTA. IF SKIES CAN
CLEAR OUT...THEN THERE WILL BE A CHANCE OF GETTING SOME DENSE FOG
DEVELOPMENT AT RST. THE BACK EDGE OF THE MID CLOUDS APPEARS TO BE
INTO SOUTH CENTRAL MINNESOTA AND IS CURRENTLY TIMED TO GET INTO
RST AROUND 7 OR 8Z AND PERHAPS INTO LSE AROUND 10Z. SOME
VISIBILITY DROPS TO IFR WILL BE POSSIBLE SHOULD THIS OCCUR
OVERNIGHT DUE TO THE LIGHT WINDS AND RAIN THAT FELL EARLIER ON
MONDAY. OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST/WEST ON
TUESDAY BUT REMAIN FAIRLY LIGHT.

&&

.HYDROLOGY...
ISSUED AT 331 AM CDT TUE MAY 20 2014

WATER LEVELS ON THE MISSISSIPPI CONTINUE TO FALL FROM LANSING IA
NORTHWARD TO LAKE CITY MN. KLSE ALREADY BELOW FLOOD STAGE AND THE
WARNING WAS CANCELLED MON EVENING. MS RIVER AT KONA FALLING BELOW
FLOOD STAGE EARLY THIS MORNING AND WARNING THERE WILL LIKELY BE
CANCELLED LATER THIS MORNING. FURTHER SOUTH...THE MS RIVER WAS
NEARING THE CREST AT MCGREGOR AND GUTTENBERG IA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....HALBACH
HYDROLOGY....RRS
Hazardous weather outlook, May 19, 6:56 PM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
656 PM CDT MON MAY 19 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-201200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
656 PM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT WITH LIGHTNING AND BRIEF
HEAVY DOWNPOURS THE MAIN HAZARD.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI
RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE NORTHEAST OF INTERSTATE 94 TUESDAY
MORNING AND ACROSS PORTIONS OF SOUTHWEST WISCONSIN INTO NORTHEAST
IOWA TUESDAY AFTERNOON. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED TO OCCUR WITH ANY OF THESE STORMS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY NIGHT AND SUNDAY.
IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY
OF THESE THUNDERSTORMS.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THE
WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-201200-
TAYLOR-CLARK-
656 PM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SOME LOCAL FLOODING WILL BE POSSIBLE THIS EVENING DUE TO LIGHT TO
MODERATE RAIN THAT HAS BEEN FALLING FOR MUCH OF THE DAY. 1 TO 2
INCHES HAS ALREADY FALLEN AND ANOTHER HALF INCH TO INCH IS STILL
POSSIBLE THIS EVENING AS RAIN AND THUNDERSTORMS CONTINUE ACROSS
THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY NIGHT AND SUNDAY.
IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY
OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ANY RAINFALL OR FLOODING REPORTS ARE APPRECIATED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTAreal Flood AdvisoryARXClark, Jackson, Taylor, Trempealeau5 hr
May 20, 11:57 AM CDTRiver Flood WarningARXLa Crosse, Trempealeau4 days

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.